Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 155, NWS Memphis, TN

June 27, 2001Coahoma County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 5:59 AM CDT for Coahoma County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 5:59 AM CDT (10:59 UTC)
Expired
Jun 27, 2001, 6:30 AM CDT
In force
31 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coahoma County, MS

The radar

The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
2421 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WUUS54 KMEG 271100
SVRMEM
MSC027-271130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
559 AM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 630 AM CDT.

* AT 556 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  KINGS...MOVING EAST AT 10 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 630 AM CDT INCLUDE...
  COAHOMA...
  JONESTOWN...LULA...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3439 9065 3420 9062 3424 9045 3429 9040
          3444 9041 3447 9047

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:02 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 27, 3:02 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 AM CDT WED JUN 27 2001

UPPER LOW CURRENTLY CENTERED NEAR MO/KY/IL BORDER CONTINUES A SLOW
DRIFT TO THE WEST. SOME CONVECTION FIRED OVERNIGHT RIGHT NEAR CENTER
AND IN SE QUADRANT OVER MS AND AL WHERE MOISTURE IS A BIT DEEPER.
EXPECT A BETTER CHANCE OF SCT AFTERNOON CONVECTION ACROSS THE FA
TODAY WITH -14C 50H TEMPS EXPECTED AND AS UPPER LOW SHIFTS A BIT
FURTHER WWD ALLOWING ERN SEMICIRCLE TO BE LOCATED ACROSS THE AREA.
THIS IS WHERE MOST ACTIVITY HAS OCCURRED PAST SEVERAL DAYS. UPPER
LOW WILL SLOWLY WEAKEN OVER NEXT FEW DAYS AS TEMPS IN THE CORE RISE.
STILL EXPECT SCT DIURNAL CONVECTION ACROSS THE FA THROUGH FRI WITH
LESS ACTIVITY OVER THE WEEKEND AS UPPER HEIGHTS RISE.

AS FAR AS TEMPS...GUIDANCE IN CLOSE AGREEMENT AND WILL NOT STRAY
TOO FAR.

PRELIMINARY NUMBERS...
MEM 88/69/88/70 4242
MKL 87/64/87/66 4242
JBR 88/66/88/66 4242
TUP 89/67/89/68 4242

.MEG...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:38 PM CDTSevere Thunderstorm WarningMEGLee37 min
Jun 27, 5:13 AM CDTSevere Thunderstorm WarningMEGCoahoma47 min
Jun 27, 7:28 AM CDTSevere Thunderstorm WarningMEGCoahoma32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.